Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/7760
Title: The De Casteljau Algorithm on Lie Groups and Spheres
Authors: Crouch, P. 
Kun, G. 
Leite, F. Silva 
Issue Date: 1999
Citation: Journal of Dynamical and Control Systems. 5:3 (1999) 397-429
Abstract: We examine the De Casteljau algorithm in the context of Riemannian symmetric spaces. This algorithm, whose classical form is used to generate interpolating polynomials in $$\mathbb{R}^n $$, was also generalized to arbitrary Riemannian manifolds by others. However, the implementation of the generalized algorithm is difficult since detailed structure, such as boundary value expressions, has not been available. Lie groups are the most simple symmetric spaces, and for these spaces we develop expressions for the first and second order derivatives of curves of arbitrary order obtained from the algorithm. As an application of this theory we consider the problem of implementing the generalized De Casteljau algorithm on an m-dimensional sphere. We are able to fully develop the algorithm for cubic splines with Hermite boundary conditions and more general boundary conditions for arbitrary m.
URI: http://hdl.handle.net/10316/7760
DOI: 10.1023/A:1021770717822
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
obra.pdf1.63 MBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

60
checked on Feb 18, 2020

Page view(s) 20

651
checked on Aug 4, 2022

Download(s)

337
checked on Aug 4, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.